Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A special case of positivity (II)


Author: S. P. Dutta
Journal: Proc. Amer. Math. Soc. 133 (2005), 1891-1896
MSC (2000): Primary 13H05, 14C17; Secondary 13D15, 14H15
DOI: https://doi.org/10.1090/S0002-9939-05-07929-3
Published electronically: February 24, 2005
MathSciNet review: 2137852
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove the following special case of Serre's conjecture on Intersection Multiplicity: Let $(R,m)$ be a regular local ring and let $P$, $Q$ be two prime ideals such that $\ell (R/(P+Q))<\infty $, $\dim R/P +\dim R/Q=\dim R$ and dimension of $G_{m}(R/P)\otimes _{G_{m}(R)}G_{m}(R/Q)<2$. Then $\chi (R/P,R/Q)\geq e_{m}(R/P) e_{m}(R/Q)$; here $e_{m}(T)$ denotes the Hilbert-Samuel multiplicity for any finitely generated module $T$ with respect to $m$.


References [Enhancements On Off] (What's this?)

  • [B] Pierre Berthelot, Altérations de variétés algébriques (d’après A. J. de Jong), Astérisque 241 (1997), Exp. No. 815, 5, 273–311 (French, with French summary). Séminaire Bourbaki, Vol. 1995/96. MR 1472543
  • [D1] S. P. Dutta, Generalized Intersection Multiplicity of Modules, Trans. Amer. Math. Soc. 276 (1983), 657-669. MR 0688968 (84i:13024)
  • [D2] -, Frobenius and Multiplicities, J. Algebra 85 No. 2 (1983), 424-448. MR 0725094 (85f:13022)
  • [D3] -, A Special Case of Positivity, Proc. Amer. Math. Soc. 103 No. 2 (1988). MR 0943042 (89e:13028)
  • [D-H-M] S. P. Dutta, M. Hochster, J. E. Mclaughlin, Modules of Finite Projective Dimension with Negative Intersection Multiplicities, Invent. Math. 79 (1985), 253-291. MR 0778127 (86h:13023)
  • [Fo] H.-B. Foxby, The MacRae Invariant, Commutative Algebra (Durham 1981), London Math. Soc. Lecture Note Series 72 (1982), 121-128. MR 0693631 (85e:13033)
  • [Fu] W. Fulton, Intersection Theory, Springer-Verlag, Berlin, 1984. MR 0732620 (85k:14004)
  • [G-S1] H. Gillet and C. Soulé, K the'orie et nullité des multiplicités d'intersection, C. R. Acad. Sci., Paris Ser. I 300 (1985), 71-74. MR 0777736 (86k:13027)
  • [G-S2] -, Intersection Theory using Adams operation, Invent. Math. No. 2, 90 (1987), 243-277. MR 0910201 (89d:14005)
  • [H] M. Hochster, Nonnegativity of Intersection Multiplicities in Ramified Regular Local Rings following Gabber/De Jong/Berthelot, Preprint.
  • [K-R] Kazuhiko Kurano and Paul C. Roberts, The positivity of intersection multiplicities and symbolic powers of prime ideals, Compositio Math. 122 (2000), no. 2, 165–182. MR 1775417, https://doi.org/10.1023/A:1001741230307
  • [L] M. Levine, Localization on Singular Varieties, Invent. Math. 91 (1988), 423-464. MR 0928491 (89c:14015a)
  • [P-S1] Christian Peskine and Lucien Szpiro, Syzygies et multiplicités, C. R. Acad. Sci. Paris Sér. A 278 (1974), 1421–1424 (French). MR 0349659
  • [R1] P. Roberts, The Vanishing of Intersection Multiplicities of Perfect Complexes, Bull. Amer. Math. Soc. 13 (1985), 127-130. MR 0799793 (87c:13030)
  • [R2] Paul C. Roberts, Multiplicities and Chern classes in local algebra, Cambridge Tracts in Mathematics, vol. 133, Cambridge University Press, Cambridge, 1998. MR 1686450
  • [S] Jean-Pierre Serre, Algèbre locale. Multiplicités, Cours au Collège de France, 1957–1958, rédigé par Pierre Gabriel. Seconde édition, 1965. Lecture Notes in Mathematics, vol. 11, Springer-Verlag, Berlin-New York, 1965 (French). MR 0201468
  • [T] B. R. Tennison, Intersection Multiplicities and Tangent cones, Math. Proc. Cambridge Phil. Soc. 85 (1979), 33-42. MR 0510397 (80d:14005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13H05, 14C17, 13D15, 14H15

Retrieve articles in all journals with MSC (2000): 13H05, 14C17, 13D15, 14H15


Additional Information

S. P. Dutta
Affiliation: Department of Mathematics, University of Illinois, 1409 West Green Street, Urbana, Illinois 61801
Email: dutta@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9939-05-07929-3
Keywords: Regular local ring, Hilbert multiplicity, intersection multiplicity, blow-up, Chow-group, Riemann-Roch Theorem
Received by editor(s): September 12, 2003
Received by editor(s) in revised form: February 17, 2004
Published electronically: February 24, 2005
Additional Notes: This research was partially supported by NSF grant DMS 99-70263.
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society